| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erythema (1840); Skin Irritation (2076); Reaction (2414)
| Date of Event |
07/13/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Information was not provided by reporter.The ifu states the following: allow all preps and protectants to dry completely before applying the dressing to prevent skin irritation and to ensure good adhesion.Any active bleeding at insertion site should be stabilized before applying the dressing.It also states to inspect the dressing daily and change the dressing as necessary.The dressing should be changed if it appears to be saturated or overly swollen*.*note: to test if the dressing is fully saturated, lightly press down on a corner of the gel pad with your finger.If the gel pad remains displaced once your finger is removed, the dressing should be changed.Note: tegaderm¿ chg gel pad is not designed to absorb large quantities of blood or fluid.End of report.
Event or Problem Description
A nurse reported an 1877-2100 3m picc/cvc securement device + tegaderm chg chlorhexidine gluconate iv securement dressing was applied to a patient's new picc insertion site.The patient was discharged and was to continue home iv infusions.The home care nurse returned seven days later for a dressing change and the insertion site was reportedly red, hot and irritated.The patient was sent to the emergency room for evaluation and the picc catheter was removed due to skin condition.The patient was reportedly hospitalized and a new picc line was required.Cultures of the blood and catheter tip were negative.